I received Botox on 1/18 & today 3/29, my eyelid is still drooping a bit...it hasn't returned to normal. Years ago I had blashoplasty (upper eyelid surgery) and I'm worried that maybe it won't return to normal. (ive gad botox many times since the eyelid surgery with no prob) B4pics were taken & I was symmetrical prior to the Botox. I saw an eye doctor afterwards to rule out any other eye issues. I have had dramatic improvement from the initial ptosis, but it is not back to normal & I'm worried.
I Did Not Have Ptosis Before, As Acknowledged by Doctor. Botox Ptosis in Eyelid.
Doctor Answers (5)
Botox and eyelid droop
you didn't explain in which areas you had botox. you had it two months apart so this might have been different areas as Botox typically lasts up to four months. I have two patients in whom Botox doesn not last more than 10 weeks. Fortunately, any ill effect such as ptosis of botox, despite having had a blepharoplasty, is expected to be temporary and the normal anatomy should be present at four months.
Web reference: http://www.thenyac.com/botox/index.html
Botox and ptosis
Ptosis after Botox can occur although rare. It will get better as the botox wears off. This can take 4 months sometimes a bit longer.
Botox ptosis WILL go away!
Any ptosis induced by botox [it happens in 1% of patients] will eventually go away. This may take up to four months.
You can mask this with Iopidine drops until it wears off. The iopidine drops may cause irriation and redness in some patients, especially after repetitive use. So I would recommend using it judiciously.
Best of luck
You might also like...
Eyelid ptosis after Botox
Eyelid ptosis is a rare complication of Botox. The good news is that the ptosis will resolve, once the Botox wears off. There is an eyedrop called Iopidine that can temporarily relieve the ptosis. It lasts a few hours, and can be used until the ptosis resolves. I would call the doctor who did the injection and discuss getting a prescription for this In fact, I keep one in my office , just in case this happens to one of my patients. Lana Long, M.D.
Botox takes a while to wear off
You are only two months out and by your own admission, your ptosis has gradually improved. It will take another 2-4 months before the Botox wears off completely. There is nothing you can do at this point. Do not have additional treatments until you are completely recovered.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.